Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 92, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 24, 2007, 4:27 AM CDT for Appanoose County, Wayne County, Iowa. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 24, 2007, 4:27 AM CDT (09:27 UTC)
- Expired
- Aug 24, 2007, 10:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties
Counties Appanoose County, IA, Wayne County, IA
The radar
The Des Moines radar (KDMX), 122 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 4:55 AM CDT | FLASH FLOOD | 2 Sw Mystic, IA | WATER RESCUES ONGOING SOUTHWEST OF MYSTIC. ALSO NUMEROUS COUNTY ROADS UNDER WATER THROUGHOUT THE COUNTY. |
| Aug 24, 6:00 AM CDT | FLASH FLOOD | Corydon, IA | TWO PEOPLE RESCUED FROM VEHICLES AT TWO LOCATIONS SOUTHEAST OF CORYDON. 7 TO 10 INCH RAINFALL AMOUNTS. TRAVEL ON GRAVEL ROADS NOT ADVISED. |
| Aug 24, 6:23 AM CDT | FLASH FLOOD | Corydon, IA | GRAVEL ROADS WASHED OUT ACROSS WAYNE COUNTY. NUMEROUS BRIDGES ARE UNDER WATER. EMERGENCY MANAGEMENT IS ASKING THAT THE PUBLIC NOT TRAVEL ON HARD TOP OR GRAVEL ROADS. ONLY EMERGENCY VEHICLES SHOULD BE ON ROADWAYS. |
| Aug 24, 6:53 AM CDT | HEAVY RAIN 0 | 1 W Seymour, IA | 6.5 INCHES STORM TOTAL RAINFALL AND STILL RAINING. WATER OVER ROADS AND ROADS WASHED OUT. |
| Aug 24, 7:30 AM CDT | HEAVY RAIN 12.34 | Rathbun, IA | MOST OF RAIN FELL IN THE PAST 12 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.5 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 443 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDMX 240929
FFWDMX
IAC007-185-241530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
427 AM CDT FRI AUG 24 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...
WAYNE COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 1030 AM CDT.
* AT 400 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED CONTINUED
FLASH FLOODING FROM RECENT HEAVY RAIN.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH MID MORNING...AND COULD LEAD TO ADDITIONAL FLASH
FLOODING GIVEN THE SATURATED GROUND. RAINFALL AMOUNTS OF 3 TO 5
INCHES WERE COMMON OVERNIGHT...WITH ISOLATED TOTALS OVER 7 INCHES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4090 9357 4090 9264 4076 9264 4072 9310
4058 9310 4057 9357
TIME...MOT...LOC 0927Z 180DEG 0KT 4093 9319
$$
KINNEY3 follow-up statements
000
WGUS73 KDMX 241039
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
534 AM CDT FRI AUG 24 2007
IAC007-185-241530-
APPANOOSE IA-WAYNE IA-
534 AM CDT FRI AUG 24 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR
WAYNE AND NORTHWESTERN APPANOOSE COUNTIES...
AT 530 AM CDT...FLASH FLOODING CONTINUED OVER THE WARNED AREA. WATER
RESCUES WERE ONGOING SOUTHWEST OF MYSTIC IN APPANOOSE COUNTY. SOME
COUNTY ROADS WERE ALSO UNDER WATER OVERNIGHT IN WAYNE COUNTY.
MAINY LOCATIONS HAVE ALREADY RECEIVED 3 TO 5 INCHES OF RAIN
OVERNIGHT...WITH LOCAL AMOUNTS MORE THAN 7 INCHES LIKELY. ADDITIONAL
RAINFALL AMOUNTS AROUND ONE INCH ARE POSSIBLE IN THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4090 9357 4090 9264 4076 9264 4072 9310
4058 9310 4057 9357
TIME...MOT...LOC 1034Z 180DEG 0KT 4093 9319
$$
KINNEY000
WGUS73 KDMX 241142
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
641 AM CDT FRI AUG 24 2007
IAC007-185-241530-
APPANOOSE IA-WAYNE IA-
641 AM CDT FRI AUG 24 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR
WAYNE AND NORTHWESTERN APPANOOSE COUNTIES...
AT 630 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED CONTINUED
FLASH FLOODING OVER THE WARNED AREA.
WAYNE COUNTY EMERGENCY MANAGEMENT IS ADVISING NO TRAVEL ON ANY
HARD TOP OR GRAVEL ROADS THROUGHOUT THE COUNTY...EXCEPT FOR
EMERGENCY VEHICLES. AN ESTIMATED 7 TO 10 INCHES OF RAIN HAS FALLEN
ACROSS WAYNE COUNTY...WHICH HAS WASHED OUT VIRTUALLY ALL GRAVEL
ROADS THROUGHOUT THE COUNTY. NUMEROUS BRIDGES ARE UNDER WATER...AND
TWO PEOPLE WERE RESCUED FROM THEIR VEHICLES OVERNIGHT. THIS IS A
VERY DANGEROUS AND POTENTIALLY LIFE THREATENING SITUATION.
IN APPANOOSE COUNTY...SIGNIFICANT FLOODING CONTINUES IN AND AROUND
MYSTIC.
ADDITIONAL RAINFALL AMOUNTS AROUND AN INCH ARE POSSIBLE IN THE
WARNED AREA...AND COULD PROLONG THE FLASH FLOOD THREAT THIS MORNING.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4090 9357 4090 9264 4076 9264 4072 9310
4058 9310 4057 9357
TIME...MOT...LOC 1134Z 180DEG 0KT 4093 9319
$$
KINNEY000
WGUS73 KDMX 241258
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
757 AM CDT FRI AUG 24 2007
IAC007-185-241530-
APPANOOSE IA-WAYNE IA-
757 AM CDT FRI AUG 24 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR
WAYNE AND NORTHWESTERN APPANOOSE COUNTIES...
LOCAL LAW ENFORCEMENT OFFICIALS REPORTED CONTINUED FLASH FLOODING
OVER THE WARNED AREA.
WAYNE COUNTY EMERGENCY MANAGEMENT IS ADVISING NO TRAVEL ON ANY
HARD TOP OR GRAVEL ROADS THROUGHOUT THE COUNTY...EXCEPT FOR
EMERGENCY VEHICLES. AN ESTIMATED 7 TO 10 INCHES OF RAIN HAS FALLEN
ACROSS WAYNE COUNTY...WHICH HAS WASHED OUT VIRTUALLY ALL GRAVEL
ROADS THROUGHOUT THE COUNTY. AN OFFICIAL RAINFALL TOTAL AT RATHBUN
RESERVOIR WAS 12.34 INCHES. NUMEROUS BRIDGES ARE UNDER WATER...AND
TWO PEOPLE WERE RESCUED FROM THEIR VEHICLES OVERNIGHT. THIS IS A
VERY DANGEROUS AND POTENTIALLY LIFE THREATENING SITUATION.
IN APPANOOSE COUNTY...SIGNIFICANT FLOODING CONTINUES IN AND AROUND
MYSTIC.
ADDITIONAL RAINFALL AMOUNTS AROUND AN INCH ARE POSSIBLE IN THE
WARNED AREA...AND COULD PROLONG THE FLASH FLOOD THREAT THIS MORNING.
AT 755 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 4090 9357 4090 9264 4076 9264 4072 9310
4058 9310 4057 9357
TIME...MOT...LOC 1257Z 180DEG 0KT 4093 9319
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 2:50 AM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 24, 2:50 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 250 AM CDT FRI AUG 24 2007 .DISCUSSION... MAIN FORECAST FOCUS CONTINUES TO BE SERIOUS FLASH FLOODING SITUATION DEVELOPING ACROSS SOUTHERN IOWA EARLY THIS MORNING. MANY LOCATIONS HAVE ALREADY RECEIVED 3 TO 5 INCHES WITH LOCAL HEAVIER POCKETS UP TO 7 INCHES. MUCH OF THE SOUTHERN TWO TIERS OF COUNTIES REMAIN UNDER FLASH FLOOD WARNINGS...AS WELL AS A SMALL PORTION OF MAHASKA COUNTY. NUMEROUS HIGHWAYS...AND COUNTY HARD TOP AND GRAVEL ROADS ARE UNDER WATER AND A FEW HOMES HAVE BEEN EVACUATED IN APPANOOSE COUNTY. TRAVEL IS NOT ADVISED WHERE FLOODING IS ONGOING. A 30KT 850 JET AND STRONG MOISTURE TRANSPORT CONTINUE TO BE FOCUSED INTO SOUTHERN IOWA THROUGH AT LEAST MID MORNING AND THE 88D MOSAIC INDICATED MORE HEAVY RAIN UPSTREAM OVER NE KANSAS...FAR SE NEBRASKA...AND NW MISSOURI. SOME LOCATIONS IN SOUTHERN IOWA COULD RECEIVE SEVERAL MORE INCHES OF RAIN AND FLASH FLOODING WILL LIKELY BECOME EVEN MORE SERIOUS AND WIDESPREAD AT LEAST THROUGH DAY BREAK. THE FLASH FLOOD WATCH WILL CONTINUE AS IS THROUGH 18Z. BY THEN...THE HEAVIEST RAIN MAY SHIFT JUST SOUTH OF THE STATE PER THE LATEST NAM...BUT THE GFS IS STILL PROGGING SUBSTANTIAL QPF INTO THE AFTERNOON AND EVENING HOURS. DAY SHIFT CAN RE-EVALUATE WHETHER AN EXTENSION OF THE FLASH FLOOD WATCH WILL BE WARRANTED. HAVE KEPT POPS MAINLY SOUTHEAST THIS EVENING...AND WILL KEEP SATURDAY AND SUNDAY DRY FOR NOW AND IGNORE THE WEAK SFC TROUGH THAT THE NAM MEANDERS THROUGH THE AREA. NO CHANGES TO THE MONDAY-THURSDAY PERIOD. THE NEXT BEST CHANCE OF RAIN LOOKS TO BE TUESDAY AND WEDNESDAY WITH THE ARRIVAL OF THE NEXT FRONT. && .AVIATION...24/06Z WEAK FRONT IN STATE WITH UNSTABLE AIR PRODUCING SCATTERED THUNDERSTORMS WITH IFR VSBY AND CEILINGS. OUTSIDE THUNDERSTORMS MVFR TO IFR CIGS WITH FOG DEVELOPING AFTER MIDNIGHT AND CONTINUE INTO THE MORNING. SCATTERED SHOWERS AND THUNDERSTORMS MAINLY SOUTH ON FRIDAY. && .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 1 PM FRIDAY SOUTH OF AN ATLANTIC-DES MOINES-TAMA LINE. && PUBLIC...KINNEY AVIATION...FORSTER/8/5/0
Hazardous weather outlook, Aug 24, 3:41 AM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 341 AM CDT FRI AUG 24 2007 IAZ049-050-059>062-070>075-081>086-092>097-251100- MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 341 AM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA...SOUTH OF A LINE FROM ATLANTIC...TO DES MOINES...TO TAMA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF CENTRAL IOWA...AND ESPECIALLY SOUTHERN IOWA...THROUGH AT LEAST MID MORNING. THE THREAT FOR SEVERE STORMS IS LOW. HOWEVER...ADDITIONAL HEAVY RAIN IS EXPECTED...WITH LOCAL AMOUNTS OF 1 TO 3 INCHES POSSIBLE THROUGH MIDDAY. ADDITIONAL FLASH FLOODING IS LIKELY THROUGH AT LEAST MID MORNING. THUNDERSTORMS ARE EXPECTED TO BECOME MORE SCATTERED IN NATURE THIS AFTERNOON AND EVENING...WITH A LOWER THREAT OF HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH EARLY FRIDAY AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST TUESDAY AND WEDNESDAY. CHANCES FOR SEVERE WEATHER ARE STILL TO BE DETERMINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT...BUT REPORTS OF HEAVY RAIN AND FLOODING ARE ENCOURAGED. IAZ004>007-015>017-023>028-033>039-044>048-057-058-251100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-AUDUBON-GUTHRIE- 341 AM CDT FRI AUG 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHERN IOWA...NORTH OF A LINE FROM ATLANTIC...TO DES MOINES...TO TAMA. .DAY ONE...TODAY AND TONIGHT SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...ESPECIALLY ACROSS AREAS FROM WATERLOO...TO AMES AND AUDUBON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST TUESDAY AND WEDNESDAY. CHANCES FOR SEVERE WEATHER ARE STILL TO BE DETERMINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KINNEY
In the hours before
Local storm report, Aug 23, 11:38 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1138 PM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM FLASH FLOOD 2 S MORAVIA 40.86N 92.82W
08/23/2007 APPANOOSE IA LAW ENFORCEMENT
OLD HIGHWAY 5 JUST OF MORAVIA UNDER FOUR FEET OF WATER.
1136 PM FLASH FLOOD MYSTIC 40.78N 92.94W
08/23/2007 APPANOOSE IA LAW ENFORCEMENT
HOMES BEING THREATENED BY FLASH FLOODING.
&&
RVACHALELocal storm report, Aug 24, 12:10 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1210 AM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1209 AM FLASH FLOOD 1 S ELDON 40.90N 92.22W
08/24/2007 WAPELLO IA FIRE DEPT/RESCUE
SEVERAL SMALL STREAMS IN FLOOD AND WATER OVER COUNTY
ROADS IN THAT AREA.
&&
RVACHALELocal storm report, Aug 24, 12:12 AM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1212 AM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD CRESTON 41.06N 94.36W
08/23/2007 UNION IA EMERGENCY MNGR
WATER OVER SEVERAL COUNTY ROADS. WATER HAS RECEDED BUT
MOST CREEKS REMAIN OUT OF THEIR BANKS. TIME ESTIMATED.
&&
RKLocal storm report, Aug 24, 1:07 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
107 AM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD THAYER 41.03N 94.05W
08/24/2007 UNION IA EMERGENCY MNGR
THROUGHOUT EAST AND SOUTHEAST PORTIONS OF UNION COUNTY
FLOODING IS WIDESPREAD. THOMPSON RIVER AND TRIBUTARIES
WELL OUT OF BANKS. SEVERAL GRAVEL ROADS UNDER WATER WITH
TREES ON ROADS CARRIED BY FLOOD WATERS.
&&
KJLocal storm report, Aug 24, 2:21 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
221 AM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM FLASH FLOOD CENTERVILLE 40.73N 92.87W
08/24/2007 APPANOOSE IA LAW ENFORCEMENT
SEVERAL HOMES EVACUATED DUE TO HIGH WATER IN CENTERVILLE
AND MYSTIC. WATER FLOWING OVER COUNTY ROAD T14 NORTH OF
MYSTIC. HIGHWAY 2 JUST EAST OF THE CHARITON RIVER DOWN TO
ONE LANE AND THE SECOND LANE IS NEARLY UNDER WATER.
&&
RKLocal storm report, Aug 24, 2:34 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
234 AM CDT FRI AUG 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD BLOOMFIELD 40.75N 92.42W
08/24/2007 DAVIS IA LAW ENFORCEMENT
CITY STREETS ARE FLOODED UP TO 1 FOOT DEEP AND
BARRICADED. STORAGE SHED FLOATED OFF FOUNDATION. ONE
BACKYARD FLOODED TO TOP OF FENCE. THIS WATER IS PONDED
DUE TO POOR DRAINAGE.
&&
KJThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:11 PM CDT | Severe Thunderstorm Warning | DMX | Wapello | 23 min |
| Aug 23, 7:41 PM CDT | Flash Flood Warning | DMX | Mahaska, Marion | 6 hr |
| Aug 23, 7:49 PM CDT | Flash Flood Warning | DMX | Ringgold, Union | 6 hr |
| Aug 23, 7:53 PM CDT | Severe Thunderstorm Warning | DMX | Clarke | 52 min |
| Aug 23, 8:26 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Wayne | 49 min |
| Aug 23, 8:35 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 40 min |
| Aug 23, 8:48 PM CDT | Tornado Warning | DMX | Decatur | 27 min |
| Aug 23, 8:59 PM CDT | Severe Thunderstorm Warning | DMX | Clarke | 46 min |
| Aug 23, 9:02 PM CDT | Tornado Warning | DMX | Decatur | 28 min |
| Aug 23, 9:21 PM CDT | Flash Flood Warning | DMX | Clarke, Decatur | 6 hr |
| Aug 23, 9:37 PM CDT | Flash Flood Warning | DMX | Davis, Wapello | 6 hr |
| Aug 23, 9:40 PM CDT | Severe Thunderstorm Warning | DMX | Wayne | 50 min |
| Aug 23, 10:29 PM CDT | Flash Flood Warning | DMX | Appanoose, Lucas, Monroe, Wayne | 6 hr |
| Aug 23, 11:51 PM CDT | River Flood Warning | DMX | Appanoose, Wayne | 40 hr |
| Aug 23, 11:51 PM CDT | River Flood Warning | DMX | Lucas | 4 days |
| Aug 23, 11:51 PM CDT | River Flood Warning | DMX | Appanoose | 61 hr |
| Aug 23, 11:51 PM CDT | River Flood Warning | DMX | Decatur | 28 hr |
| Aug 24, 12:25 AM CDT | Flash Flood Warning | DMX | Mahaska | 6 hr |
| Aug 24, 1:42 AM CDT | Flash Flood Warning | DMX | Ringgold, Union | 6 hr |
| Aug 24, 2:38 AM CDT | Flash Flood Warning | DMX | Appanoose, Davis | 6 hr |
| Aug 24, 3:00 AM CDT | River Flood Warning | DMX | Taylor | 5 hr |
| Aug 24, 3:10 AM CDT | Flash Flood Warning | DMX | Clarke, Decatur | 6 hr |
| Aug 24, 3:22 AM CDT | Flash Flood Warning | DMX | Davis, Wapello | 6 hr |
| Aug 24, 9:56 AM CDT | River Flood Warning | DMX | Marshall | 11 hr |
| Aug 24, 10:50 AM CDT | River Flood Warning | DMX | Dallas | 3 days |
| Aug 24, 11:18 AM CDT | River Flood Warning | DMX | Marion | 47 hr |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.